Dyskinesias possibly induced
by norpseudoephedrine

by
Thiel A, Dressler D
Psychiatrische Universitatsklinik,
Gottingen, Germany.
J Neurol 1994 Jan; 241(3):167-9


ABSTRACT

We report two case histories of previously healthy patients who both developed persistent dyskinetic syndromes (spasmodic torticollis and cranial dystonia, respectively) following the intake of norpseudoephedrine (NPE) as an appetite suppressant. The symptoms took a chronic course even after NPE intake was discontinued. Similar drug-induced dyskinesias have been described for amphetamine and neuroleptic drugs. This side effect has, however, not yet been reported for NPE, which is pharmacologically related to amphetamine. One of the patients may also have had multiple sclerosis. Structural lesions in the basal ganglia area might predispose the development of such a movement disorder. The potential relationship between NPE intake and the development of dyskinesia is discussed. Appetite suppressants, often taken without the neurologist's knowledge, may be the cause of dyskinetic syndromes.
Tourette's
Ephedrine
Malformations
Self-medication
Dopamine uptake
Herbal stimulants
Canine narcolepsy
Appetite suppressants
Methamphetamine psychosis
Methamphetamine/narcolepsy
Amphetamine withdrawal/depression



Refs
and further reading

amphetamines.com
HOME
HedWeb
Nootropics
Cocaine.org
Cannabis.net
Future Opioids
BLTC Research
MDMA/Ecstasy
Superhappiness?
Utopian Surgery?
The Good Drug Guide
The Abolitionist Project
The Hedonistic Imperative
The Reproductive Revolution
Critique of Huxley's Brave New World